Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 10:24 PM CDT for Angelina County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2000, 10:24 PM CDT (03:24 UTC)
- Expired
- Apr 7, 2000, 11:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
675 WUUS54 KSHV 080324 SVRSHV TXC005-080415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN TEXAS * UNTIL 1115 PM CDT * AT 1017 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF LUFKIN AND ANOTHER SEVERE THUNDERSTORM ABOUT 8 MILES WEST OF LUFKIN MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM NORTHEAST OF LUFKIN WILL MOVE TO NEAR HUNTINGTON AROUND 1030 PM CDT AND THE ONE WEST OF LUFKIN WILL MOVE TO NEAR DIBOLL AROUND 1040 PM CDT. THE THUNDERSTORMS WILL PRODUCE LARGE HAIL TO NEAR ONE INCH IN DIAMETER AND STRONG DAMAGING WINDS TO NEAR 60 MPH. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN TEXAS UNTIL 1100 PM CDT. LAT...LON 3144 9466 3127 9487 3107 9448 3111 9419
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:36 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 7, 9:36 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT FRI APR 7 2000 COLD FRONT CONTINUES TO SPREAD SOUTHEAST ACROSS THE FOUR STATE REGION. LATEST SURFACE ANALYSIS INDICATED THE FRONT NEAR A LITTLE ROCK ARKANSAS TO JEFFERSON...LONGVIEW AND TYLER TEXAS LINE. SHOWERS AND THUNDERSTORMS OCCURING ALONG AND AHEAD OF THE FRONTAL BOUNDARY AND SHOULD CONTINUE THROUGH THE NIGHT UNTIL THE SYSTEM MOVES OUT OF COUNTY WARNING AREA. WILL UPDATE THE ZONES TO REMOVE CHANCE OF RAIN BEHIND THE FRONT AND WHERE PRECIPITATION HAS ENDED. WILL CHECK WINDS AND MAY HAVE TO INCREASE IN BEHIND THE FRONT DUE TO THE STRONG PRESSURE GRADIENT BY HIGH PRESSURE TO THE NORTHWEST. SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BECOME SEVERE PRODUCING LARGE HAIL AND STRONG AND POSSIBLY DAMAGING WINDS. .SHV...NONE.
In the hours before
Local storm report, Apr 7, 7:50 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL n
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 7, 7:50 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
CORRECT CST TO CDTLocal storm report, Apr 7, 8:50 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 7, 10:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0620 PM HONEY GROVE OK WIND DAMAGE
04/07/00 MCCURTAIN NUMEROUS TREES/POWER LINES DOWN
ROOF DAMAGE TO A BARN
REPORT FROM LAW ENFORCEMENT
0620 PM 4 E HONEY GROVE OK 1.75 INCH HAIL
04/07/00 MCCURTAIN GOLF BALL SIZED HAIL IN
THE HOLLER CREEK COMMUNITY
REPORT FROM LAW ENFORCEMENT
0630 PM ALBA TX .75 INCH HAIL
04/07/00 WOOD REPORT FROM LAW ENFORCEMENT
0630 PM ALBA TX WIND DAMAGE
04/07/00 WOOD POWER LINES DOWN
REPORT FROM LAW ENFORCEMENT
0800 PM TYLER TX .75 INCH HAIL
04/07/00 SMITH REPORT FROM HAM RADIO OPERATOR
0920 PM GALLITIN TX 1 INCH HAIL
04/07/00 CHEROKEE REPORT FROM STORM SPOTTER
0930 PM 3 N DOUGLASS TX 1 INCH HAIL
04/07/00 NACOGDOCHES QUARTER SIZED HAIL AT COUNTY ROADS
484 AND 225
REPORT FROM STORM SPOTTER
0930 PM 3 N DOUGLASS TX WIND DAMAGE
04/07/00 NACOGDOCHES TREES DOWN
REPORT FROM LAW ENFORCEMENT
0930 PM SHREVEPORT LA WIND DAMAGE
04/07/00 CADDO POWER LINES DOWN AROUND
YOUREE DRIVE IN SE SHREVEPORT
REPORT FROM FIRE DEPT.
0935 PM SHREVEPORT LA .75 INCH HAIL
04/07/00 CADDO DIME SIZED HAIL AT INTERSECTION OF
BROADACRES AND W 70TH STREETS
REPORT FROM STORM SPOTTER
15Local storm report, Apr 7, 10:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0620 PM HONEY GROVE OK WIND DAMAGE
04/07/00 MCCURTAIN NUMEROUS TREES/POWER LINES DOWN
ROOF DAMAGE TO A BARN
REPORT FROM LAW ENFORCEMENT
0620 PM 4 E HONEY GROVE OK 1.75 INCH HAIL
04/07/00 MCCURTAIN GOLF BALL SIZED HAIL IN
THE HOLLER CREEK COMMUNITY
REPORT FROM LAW ENFORCEMENT
0630 PM ALBA TX .75 INCH HAIL
04/07/00 WOOD REPORT FROM LAW ENFORCEMENT
0630 PM ALBA TX WIND DAMAGE
04/07/00 WOOD POWER LINES DOWN
REPORT FROM LAW ENFORCEMENT
0800 PM TYLER TX .75 INCH HAIL
04/07/00 SMITH REPORT FROM HAM RADIO OPERATOR
0920 PM GALLITIN TX 1 INCH HAIL
04/07/00 CHEROKEE REPORT FROM STORM SPOTTER
0930 PM 3 N DOUGLASS TX 1 INCH HAIL
04/07/00 NACOGDOCHES QUARTER SIZED HAIL AT COUNTY ROADS
484 AND 225
REPORT FROM STORM SPOTTER
0930 PM 3 N DOUGLASS TX WIND DAMAGE
04/07/00 NACOGDOCHES TREES DOWN
REPORT FROM LAW ENFORCEMENT
0930 PM SHREVEPORT LA WIND DAMAGE
04/07/00 CADDO POWER LINES DOWN AROUND
YOUREE DRIVE IN SE SHREVEPORT
REPORT FROM FIRE DEPT.
0925 PM SHREVEPORT LA .75 INCH HAIL
04/07/00 CADDO DIME SIZED HAIL AT INTERSECTION OF
BROADACRES AND W 70TH STREETS
REPORT FROM STORM SPOTTER
CORRECT CST TO CDTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 63 min |
| Apr 7, 7:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 61 min |
| Apr 7, 8:18 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 57 min |
| Apr 7, 8:18 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 57 min |
| Apr 7, 8:43 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 62 min |
| Apr 7, 9:18 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 42 min |
| Apr 7, 9:45 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.